What are the Common Side Effects of UTI Antibiotics?

Here’s a brief guide detailing the most common side effects of antibiotics for UTI along with tips on how to manage them.

A urinary tract infection (UTI), which is one of the most common infections worldwide, is commonly cured by antibiotics. These drugs are prescribed by a physician and work by killing the infection-causing bacteria or by stopping them from multiplying. They are also usually given to patients with other types of infections such as bronchitis or pneumonia.

If you have been instructed by your doctor to take antibiotics for your UTI, one of your main concerns might be its side effects.

woman hesitant to take antibiotic - common side effects of UTI antibiotics

Side effects refer to any unwanted reaction that happens along with the therapeutic or healing action of the antibiotic. It’s important to remember, however, that different classes of antibiotics may affect each patient in varying ways. At times, they may present as minor annoyances, but there are cases wherein they interfere with patients’ daily activities or prevent them from finishing the whole treatment course.

This article explains the most common side effects you may experience when taking antibiotics for UTI and some tips on dealing with them.

Common Side Effects of UTI Anibiotics

1. Upset stomach

Many drugs for UTI can cause gastrointestinal troubles, which may include:

● nausea and vomiting
● stomach cramps
● diarrhea

So what should you do when you experience these after taking your UTI antibiotic?

The best thing to do is to ask your doctor if you can take food with the prescription. Doing so may lessen the stomach discomfort commonly produced by the drug, but this is not applicable to all antibiotics, as some of them must be taken on an empty stomach. Thus, be sure to check with your physician first.

2. Fever

Fever is a common adverse effect of several drugs, including antibiotics.. It may occur as either a side effect or an allergic reaction. In most cases, the fever may go away on its own within 1 to 2 days. If it does not, however, inform your doctor and verify if you can take over-the-counter medications to keep your body temperature within the normal range.

3. Allergic reactions

Severe allergic reactions to antibiotics are rare, but when they happen, they can be life-threatening. They are usually caused by a patient’s hypersensitivity to one or more components of the drug. A mild allergic reaction may start from a skin rash. However, if you experience any of these more worrisome reactions, seek emergency medical help:

● shortness of breath
● severe vomiting
● wheezing
● lightheadedness and dizziness
● fast heart rate
● swelling of the face, lips, or tongue

Some more reminders

Some patients stop taking their medications right away if they experience any adverse effect. However, this is not advisable. As a rule of thumb, be sure to seek your doctor’s approval first before stopping your antibiotic treatment regimen.

Always provide your complete medical history to your doctor, especially when it comes to allergic reactions you have previously experienced when taking medications. Also, inform your physician if you are pregnant or breastfeeding. In addition, don’t forget to tell your doctor if you are currently taking other drugs for a different ailment.

Do not follow someone else’s prescription for antibiotics. They may not be appropriate for your condition, and they may have a completely different medical history. For Urinary Tract Infections, inquire about a single dose, low global antibiotic resistance antibiotics to assure of its effectiveness and prompt relief of symptoms.

About the Author :

Leave a Comment

START TYPING AND PRESS ENTER TO SEARCH